Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 9, 2012, 2:56 PM CST. It took effect at Jan 9, 2012, 9:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2012, 2:56 PM CST (20:56 UTC)
- In effect from
- Jan 9, 2012, 9:00 PM CST
- Expired
- Jan 10, 2012, 1:47 AM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
161 WHUS74 KHGX 092056 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 256 PM CST MON JAN 9 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... .AREAS OF SEA FOG...SOME DENSE WITH VISIBILITIES LESS THAN 1 NM...WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON AHEAD OF SHOWERS AND THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST. VISIBILITIES SHOULD IMPROVE LATER THIS AFTERNOON OR THIS EVENING AS A STORM SYSTEM MOVES OFF TO THE EAST. SMALL CRAFT ADVISORY WINDS AND SEAS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS THE OFFSHORE WATERS BEHIND THIS STORM SYSTEM. GMZ370-375-100500- /O.NEW.KHGX.SC.Y.0003.120110T0300Z-120111T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 256 PM CST MON JAN 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST TUESDAY. * WINDS...BECOMING WEST AND INCREASING TO 15 TO 25 KNOTS. * SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-350-355-100000- /O.CON.KHGX.MF.Y.0002.000000T0000Z-120110T0000Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 256 PM CST MON JAN 9 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * VISIBILITY...OCCASIONALLY LESS THAN 1 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR. && $$
2 follow-up statements
398 WHUS74 KHGX 100341 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 941 PM CST MON JAN 9 2012 AS A SURFACE TROUGH MOVES UP THE UPPER TEXAS COASTLINE...THE BACKSIDE PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO GENERATE STRONG NORTHWESTERLY WINDS. THESE ENHANCED WINDS WILL KEEP OFFSHORE SEA HEIGHTS IN THE 5 TO 7 FOOT RANGE. GMZ370-375-101145- /O.CON.KHGX.SC.Y.0003.000000T0000Z-120111T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 941 PM CST MON JAN 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WINDS...NORTHWEST WEST 20 TO 25 KNOTS. * SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
098 WHUS74 KHGX 100747 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 147 AM CST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY CONDITIONS IN EFFECT... .WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL PREVAIL THIS MORNING WITH SEAS BUILDING. GMZ370-375-101600- /O.CAN.KHGX.SC.Y.0003.000000T0000Z-120111T0000Z/ /O.NEW.KHGX.SC.Y.0004.120110T0900Z-120111T0600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 147 AM CST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...NORTHWEST TO WEST 20 TO 25 KNOTS. * SEAS...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-350-355-101600- /O.NEW.KHGX.SC.Y.0004.120110T0900Z-120110T1600Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 147 AM CST TUE JAN 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS AND GUSTY. * SEAS...ROUGH BAY WATERS BECOMING CHOPPY LATE THIS MORNING. GULF SEAS OF 4 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 10:48 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 9, 10:48 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1048 AM CST MON JAN 9 2012
...ONGOING HEAVY RAINFALL...FLOODING AND SEVERE WEATHER EVENT...
.DISCUSSION...
FRONTAL BOUNDARY FROM LUFKIN TO BRENHAM HAS BEEN THE MAIN FOCUS
FOR WIDESPREAD TSRA. FRONT HAS BEGUN TO SAG SOUTH AND WITH STORMS
MOVING THROUGH THE WARM SECTOR ACROSS THE S HALF OF THE
CWA...FRONT SHOULD CONTINUE TO SAG. DRY SLOT NOTED ON WATER VAPOR
IMAGERY LOOKS TO BE PUNCHING IN FROM THE WEST. REGIONAL RADAR
SHOWS BACK EDGE OF PRECIP FROM KBWD TO KSAT IN C TX THROUGH S TX.
LOOKS LIKE TSRA WILL CONTINUE UNTIL DRY SLOT MOVES THROUGH AREA
SOMETIME LATER THIS AFTERNOON AND EVENING. OVERALL LOOKS LIKE
FORECAST IS ON TRACK AND KEEP HIGH POPS AND HEAVY RAINFALL IN THE
FORECAST. ANY FORECAST ADJUSTMENTS WILL BE MADE IN THE AFTERNOON
PACKAGE AS WE GET A BETTER HANDLE ON THE EXACT TIMING OF PRECIP
TRENDS.
THE MAIN CONCERN WILL BE THE TRAINING OF STORMS OVER AREAS THAT
HAVE ALREADY HAD 2-3 INCHES OF RAINFALL. S HARRIS THROUGH
GALVESTON AND CHAMBERS COUNTIES WILL BE THE NEXT THREAT WITH
ONGOING FLOODING FROM WHARTON COUNTY INTO SW HARRIS COUNTY AS
WELL AS MONTGOMERY THROUGH POLK COUNTIES. RUNOFF WILL BE VERY
SLOW TO OCCUR WITH AREA TRAFFIC CAMS SHOWING WIDESPREAD STREET
FLOODING ON HIGHWAYS IN HOUSTON. HOPEFULLY THE RAIN WILL BE
ENDING THIS AFTERNOON IN TIME FOR EVENING RUSH HOUR TRAFFIC BUT
AS SLOW AS THE SYSTEM APPEARS TO BE MOVING...COULD TAKE SEVERAL
HOURS FOR RAINFALL TO END THIS AFTERNOON.
39
&&
.PREV DISCUSSION... /ISSUED 401 AM CST MON JAN 9 2012/
DISCUSSION...
POTENT UPPER LOW NEAR EL PASO WILL CONTINUE SLOWLY PUSHING EWD
TODAY. LARGE SCALE LIFT WILL INCREASE THRU THE DAY AS WILL
SHRA/TSTM COVERAGE WITH FAVORABLE DIFFLUENCE AND MOISTURE IN
PLACE. LOOKS LIKE THE DIFFUSE FRONTAL BOUNDARY HAS MOVED INT0
EXTREME NRN ZONES OVERNIGHT AND WE'VE BEEN SEEING A HANDFULL OF
STORMS WITH WEAK ROTATION OVERNIGHT. THINK THIS WILL PROBABLY BE
THE CASE INTO EARLY AFTN WITH JUST ENOUGH INSTABILITY/HELICITY IN
PLACE. THOUGH CHANCES ARE LOW...CANNOT TOTALLY ELIMINATE CHANCES
OF ISOLATED TORNDOES IN ANY OF THESE STRONGER CELLS. STILL MORE
CONCERNED WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN. SOME HCOEM
GAGES IN SRN HARRIS COUNTY HAVE RECEIVED 2-3.5" OF RAIN WITH JUST
THE CLUSTER OF STORMS THAT PUSHED THROUGH THERE A FEW HOURS AGO.
LOCALIZED QPF AMOUNTS WILL BE NUDGED UP TO 5". SFC LOW/WAVE IS
FCST TO DEVELOP IN S TX AND MOVE UP INTO SE TX LATER THIS AFTN AND
NE OF THE REGION TONIGHT - LIKELY ENHANCING TRAINING PRECIP ALONG
THE WAVE/FRONTAL BOUNDARY INTERSECTIONS. (WORTH NOTING HOWEVER IS
THE 3KM WRF SHOWING SWD PROGRESS OF THE FRONT THRU THE DAY - AND
WITH NOT BEING AS CONCERNED W/ SFC LOW - ENDING PRECIP LATE IN THE
AFTN). FOR NOW WILL GO WITH THE SLOWER MAJORITY WHICH ENDS PRECIP
FROM SW TO NE DURING THE OVERNIGHT HOURS TONIGHT.
WRAP AROUND CLOUDS SHOULD PERSIST INTO TUESDAY...AND DRY MILD WX
ON WED AS THE SYSTEM PUSHES AWAY FROM TX. FAIRLY STRONG COLD FRONT
SHOULD PUSH THROUGH WED NIGHT BRINGING A CANADIAN AIRMASS INTO THE
AREA. NOT EXPECTING ANY PRECIP WITH THIS FRONT WHICH SHOULD BE
MOISTURE STARVED. MANY INLAND LOCATIONS WILL LIKELY SEE A LIGHT
FREEZE THURS AND FRI NIGHTS. 47
MARINE...
TRICKY FCST GIVEN THE INTERACTION OF THE STREAMER STORMS COMING OFF
THE GULF AND THE SEA FOG TRYING TO STAY IN PLACE. ADDED TO THIS ARE
THE LARGER SCALE WX SYSTEMS APPROACHING FROM THE WEST/NORTH. SO ALL
THIS BEING SAID...THIS SEEMS TO BE COVERED BY THE CURRENT FCSTS. WE
SHOULD SEE STRONG OFFSHORE WINDS DEVELOP LATE TONIGHT/EARLY TUES AS
THE UPPER LEVEL STORM SYSTEM MOVES ACROSS FROM THE WEST. CAUTION OR
ADVISORY FLAGS A GOOD POSSIBILITY TUES/TUES NIGHT. A BIT OF A BREAK
BY WEDS BUT THE PASSAGE OF A STRONG COLD FRONT WEDS NIGHT MAY BRING
WIND SPEEDS BACK UP TO ADVISORY LEVELS ONCE AGAIN. WINDS SHOULD DE-
CREASE THURS NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. 41
AVIATION...
MESSY FCST AS STRONG WAA COMBINED WITH S/WV ENERGY VIA THE WSW FLOW
HELPS TO GENERATE SOME TSRA THIS MORNING. ALL OF THIS IS AHEAD OF A
MORE QUIET/FOGGY PATTERN THAT WAS IN PLACE BEFORE. QUESTIONS ABOUND
WITH THE UPCOMING 12Z TAF PACKAGE AS MODELS OFFERING UP A COUPLE OF
DIFFERENT SOLUTIONS FOR TODAY. ATTM GOING TO KEEP WITH MOSTLY MVFR/
OCCASIONALLY IFR CIGS TODAY ALONG WITH THE MENTION OF TS THROUGHOUT
THE FCST PERIOD. NO CLEARING/IMPROVEMENT UNTIL TUES AFTN AS PER THE
GOING TRENDS. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 45 55 38 64 / 100 80 20 0 0
HOUSTON (IAH) 71 51 59 41 66 / 100 90 20 0 0
GALVESTON (GLS) 70 53 58 47 63 / 100 90 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Jan 9, 4:18 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CST MON JAN 9 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 418 AM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BECOME WIDESPREAD TODAY AS A STORM SYSTEM MOVES INTO THE REGION. HEAVY RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF THE AREA. AT THIS TIME...AVERAGE RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALIZED 5 INCH AMOUNTS POSSIBLE. CHANCES OF SEVERE WEATHER ARE FAIRLY LOW AS INSTABILITY WILL BE LIMITED. HOWEVER...WHAT LIMITED INSTABILITY THERE IS AND WIND FIELDS IN PLACE MAY SUPPORT SMALL HAIL AND ISOLATED TORNADOES. THIS THREAT WILL PROBABLY BE HIGHEST DURING THE MORNING HOURS. RAINFALL SHOULD TAPER OFF FROM SOUTHWEST TO NORTHEAST DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE ACROSS SOME INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GMZ330-335-350-355-370-375-101200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 418 AM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY SEA FOG WILL REDUCE VISIBILITIES ACROSS THE NEARSHORE WATERS AND BAYS. THE FOG COULD BE LIMITED DUE TO INCREASING SHOWER AND THUNDERSTORM COVERAGE THROUGHOUT THE DAY. SOME OF THE STORMS COULD BE STRONG. A COLD FRONT SHOULD PUSH OFF THE COAST LATER THIS EVENING PRODUCING MODERATE TO STRONG NORTHWEST WINDS. A SMALL CRAFT ADVISORY WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TUESDAY AND SMALL CRAFT ADVISORIES WILL STILL BE IN PLACE. ANOTHER STRONGER COLD FRONT SHOULD PUSH OFF THE COAST LATE WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 9, 9:51 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 2 SE KATY 29.78N 95.80W
01/09/2012 E0.88 INCH HARRIS TX PUBLIC
NICKEL SIZE HAIL AT HWY 99 AND FRY ROAD
&&
OVERPECKLocal storm report, Jan 9, 9:54 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND GST 3 NE HILSHIRE VILLAGE 29.82N 95.45W
01/09/2012 E60 MPH HARRIS TX TRAINED SPOTTER
60 MPH WIND GUST AT HCFCD AT HWY 290 AND LOOP 610.
&&
OVERPECKSpecial weather statement, Jan 9, 10:46 AM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1046 AM CST MON JAN 9 2012
TXZ200-213-091730-
HARRIS-LIBERTY-
1046 AM CST MON JAN 9 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BARRETT...MOVING NORTHEAST
AT 30 MPH.
FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DAYTON LAKES...DAYTON AND BARRETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2988 9487 2989 9497 2987 9498 2985 9495
2978 9518 3033 9484 3001 9458
TIME...MOT...LOC 1645Z 218DEG 19KT 2997 9498Local storm report, Jan 9, 12:09 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1209 PM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 3 SSE BONNEY 29.27N 95.44W
01/09/2012 BRAZORIA TX EMERGENCY MNGR
ROOF BLOWN OFF. DEBRIS IN TREES. COUNTY ROAD 49. POSSIBLE
TORNADO.
1135 AM TSTM WND DMG 2 SE BONNEY 29.28N 95.44W
01/09/2012 BRAZORIA TX EMERGENCY MNGR
TWO TRACTOR TRAILERS BLOWN OVER AROUND INTERSECTION OF
288 AND COUNTY ROAD 48. POSSIBLE TORNADO.
&&
DREILLYLocal storm report, Jan 9, 1:23 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
123 PM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FUNNEL CLOUD SANTA FE 29.38N 95.10W
01/09/2012 GALVESTON TX LAW ENFORCEMENT
0100 PM TORNADO 4 SE DICKINSON 29.41N 95.03W
01/09/2012 GALVESTON TX EMERGENCY MNGR
LAW ENFORCEMENT WITNESSED TOUCH DOWN NEAR MALL OF THE
MAINLAND IN TEXAS CITY. NO REPORTS OF DAMAGE THUS FAR.
&&
DREILLYLocal storm report, Jan 9, 1:32 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 4 WNW MEADOWS 29.68N 95.66W
01/09/2012 FORT BEND TX BROADCAST MEDIA
ROOF DAMAGE TO HOMES. GARAGE DOORS BLOWN IN. POSSIBLE
TORNADO. TIME ESTIMATED.
&&
DREILLYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:44 PM CST | Marine Dense Fog Advisory | HGX | 19 hr | |
| Jan 9, 2:20 AM CST | Special Weather Statement | HGX | Chambers | 40 min |
| Jan 9, 4:40 AM CST | Special Weather Statement | HGX | Madison | 65 min |
| Jan 9, 4:58 AM CST | Tornado Warning | HGX | Houston, Madison, San Jacinto, Trinity, Walker | 47 min |
| Jan 9, 5:45 AM CST | Tornado Warning | HGX | Polk, San Jacinto, Trinity, Walker | 44 min |
| Jan 9, 5:52 AM CST | Special Weather Statement | HGX | Montgomery | 53 min |
| Jan 9, 6:02 AM CST | Tornado Warning | HGX | Montgomery | 58 min |
| Jan 9, 6:40 AM CST | Special Weather Statement | HGX | Austin, Colorado | 65 min |
| Jan 9, 7:17 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 43 min |
| Jan 9, 7:58 AM CST | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller, Wharton | 62 min |
| Jan 9, 8:11 AM CST | Tornado Warning | HGX | Fort Bend | 49 min |
| Jan 9, 8:57 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 63 min |
| Jan 9, 8:58 AM CST | Tornado Warning | HGX | Fort Bend, Harris | 47 min |
| Jan 9, 9:20 AM CST | Special Weather Statement | HGX | Wharton | 25 min |
| Jan 9, 9:28 AM CST | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| Jan 9, 9:35 AM CST | Areal Flood Advisory | HGX | Liberty, Montgomery, Polk, San Jacinto | 115 min |
| Jan 9, 9:40 AM CST | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 2 hr |
| Jan 9, 9:49 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda, Wharton | 41 min |
| Jan 9, 9:52 AM CST | Flash Flood Warning | HGX | Fort Bend, Harris, Wharton | 3 hr |
| Jan 9, 9:58 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Wharton | 32 min |
| Jan 9, 10:13 AM CST | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 2 hr |
| Jan 9, 10:17 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Harris | 43 min |
| Jan 9, 10:21 AM CST | Flash Flood Warning | HGX | Liberty, Montgomery, Polk, San Jacinto | 3 hr |
| Jan 9, 10:25 AM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 9, 10:33 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Matagorda, Wharton | 42 min |
| Jan 9, 10:37 AM CST | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 3 hr |
| Jan 9, 10:46 AM CST | Special Weather Statement | HGX | Liberty | 44 min |
| Jan 9, 11:06 AM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| Jan 9, 11:11 AM CST | Tornado Warning | HGX | Brazoria, Fort Bend | 27 min |
| Jan 9, 11:26 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 64 min |
| Jan 9, 11:35 AM CST | Tornado Warning | HGX | Brazoria, Galveston | 25 min |
| Jan 9, 11:54 AM CST | River Flood Warning | HGX | Harris | 22 hr |
| Jan 9, 12:16 PM CST | Areal Flood Advisory | HGX | Matagorda | 119 min |
| Jan 9, 12:27 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 48 min |
| Jan 9, 12:39 PM CST | Special Marine Warning | HGX | 66 min | |
| Jan 9, 12:39 PM CST | Tornado Warning | HGX | Galveston | 36 min |
| Jan 9, 12:48 PM CST | Special Marine Warning | HGX | 117 min | |
| Jan 9, 1:16 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 29 min |
| Jan 9, 1:41 PM CST | Special Marine Warning | HGX | 64 min | |
| Jan 9, 2:05 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 25 min |
| Jan 9, 2:16 PM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 2 hr |
| Jan 9, 2:52 PM CST | Special Marine Warning | HGX | 83 min | |
| Jan 9, 3:08 PM CST | Special Marine Warning | HGX | 67 min | |
| Jan 9, 4:19 PM CST | Special Marine Warning | HGX | 56 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.